Alert archive / Virginia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 201, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 25, 2009, 6:11 PM EDT for Amherst County, Rockbridge County, City of Lexington, Virginia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2009, 6:11 PM EDT (22:11 UTC)
- Expired
- Jul 25, 2009, 6:55 PM EDT
- In force
- 44 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Amherst County, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 130 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 6:12 PM EDT | TSTM WND DMG | 2 Nne Lexington, VA | NUMEROUS TREES DOWN AT THE LEXINGTON HORSE PARK. |
| Jul 25, 6:20 PM EDT | TSTM WND DMG | 1 Nne Lexington City, VA | LARGE TREE LIMB DOWN NEAR 58 FURS MILL ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 252211
SVRRNK
VAC009-163-678-252315-
/O.NEW.KRNK.SV.W.0201.090725T2211Z-090725T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
611 PM EDT SAT JUL 25 2009
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
NORTHERN AMHERST COUNTY IN CENTRAL VIRGINIA
CENTRAL ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 715 PM EDT.
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEXINGTON CITY...AND MOVING EAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEXINGTON CITY...
ROCKBRIDGE BATHS...
CORNWALL...
ALTO...
VESUVIUS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR OR
LARGE LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE
AT...1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3788 7913 3786 7914 3780 7916 3780 7909
3777 7906 3773 7907 3776 7954 3791 7954
3795 7923
TIME...MOT...LOC 2211Z 267DEG 19KT 3783 7946
$$
RCS2 follow-up statements
000
WWUS51 KRNK 252229
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
629 PM EDT SAT JUL 25 2009
VAC678-252239-
/O.CAN.KRNK.SV.W.0201.000000T0000Z-090725T2315Z/
CITY OF LEXINGTON VA-
629 PM EDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF LEXINGTON... IS
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3788 7913 3786 7914 3780 7916 3780 7909
3777 7906 3773 7907 3775 7939 3793 7938
3795 7923
TIME...MOT...LOC 2229Z 271DEG 25KT 3782 7928
$$
VAC009-163-252315-
/O.CON.KRNK.SV.W.0201.000000T0000Z-090725T2315Z/
AMHERST VA-ROCKBRIDGE VA-
629 PM EDT SAT JUL 25 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR EASTERN ROCKBRIDGE AND NORTHERN AMHERST COUNTIES...
AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CORNWALL...OR 7 MILES NORTHEAST OF BUENA VISTA CITY...
MOVING EAST AT 30 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3788 7913 3786 7914 3780 7916 3780 7909
3777 7906 3773 7907 3775 7939 3793 7938
3795 7923
TIME...MOT...LOC 2229Z 271DEG 25KT 3782 7928
$$
RCS000
WWUS51 KRNK 252255
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
655 PM EDT SAT JUL 25 2009
VAC009-163-252303-
/O.CAN.KRNK.SV.W.0201.000000T0000Z-090725T2315Z/
AMHERST VA-ROCKBRIDGE VA-
655 PM EDT SAT JUL 25 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCKBRIDGE AND
NORTHERN AMHERST COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND
EXITED THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.
LAT...LON 3788 7913 3786 7914 3780 7916 3780 7909
3777 7906 3773 7907 3775 7939 3793 7938
3795 7923
TIME...MOT...LOC 2253Z 271DEG 25KT 3782 7907
$$
RCSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:34 PM EDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 25, 2:34 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 234 PM EDT SAT JUL 25 2009 .SYNOPSIS... A SERIES OF COLD FRONTS WILL MOVE INTO AND THEN STALL OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL KEEP A CONTINUED CHANCE OF SHOWERS AND STORMS IN THE FORECAST. && .NEAR TERM /THROUGH SUNDAY/... THE NEXT 24 HOURS WILL BE A PERIOD OF PROGRESSIVELY INCREASING CHANCES OF SHOWERS AND STORMS...ESPECIALLY OVER THE SE WV MOUNTAINS. A COLD FRONT WAS APPROACHING THE AREA THROUGH THE OHIO VALLEY. A GENEROUS AREA OF SHOWERS AND STORMS WAS JUST IN ADVANCE OF THIS FRONT. ARRIVAL OF THIS ACTIVITY INTO OUR AREA WILL OCCUR AS THE NIGHT PROGRESSES. AHEAD OF THIS AREA OF PRECIPITATION...DAYTIME HEATING INDUCED ISOLATED/SCATTERED SHOWERS AND STORMS WILL CONTINUE ACROSS WESTERN PARTS OF THE AREA THROUGH THE EVENING. THERE IS ALSO A CHANCE FOR SOME ISOLATED SHOWERS AND STORMS TO DEVELOP ALONG AND EAST OF A LYNCHBURG TO MOUNT AIRY LINE THROUGH THE EVENING HOURS DUE TO DAYTIME HEATING AND POSITION OF THE WASHED OUT BOUNDARY THAT MOVED INTO WESTERN PARTS OF THE AREA THIS MORNING BEFORE MOVING INTO EASTERN PARTS OF THE AREA. A CONTINUED SOUTHWEST FLOW WILL KEEP OVERNIGHT DEW POINTS AND SUBSEQUENT LOW TEMPERATURES MILDER THAN LAST NIGHT. WILL HAVE LOW RANGING FROM THE UPPER 60S IN THE SOUTHEAST PART OF THE AREA TO THE LOWER 60S IN THE MOUNTAINS. ON SUNDAY...SCATTERED COVERAGE OF SHOWERS AND STORMS WILL BE IN PLACE AT SUNRISE WITH DAYTIME HEATING EXPANDING COVERAGE EAST OF THE BLUE RIDGE IN THE AFTERNOON. MORE CLOUDS AND INCREASED CHANCES OF RAIN WILL MEAN LOWER HIGH TEMPERATURES SUNDAY THAN THOSE REALIZED TODAY. AROUND 90 SOUTHEAST TO THE UPPER 70S IN THE MOUNTAINS LOOK PROMISING. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... WEAKENING COLD FRONT WILL LIKELY STILL BE ACROSS THE FAR WEST SUNDAY NIGHT BEFORE DRIFTING EAST OVER THE BLUE RIDGE MONDAY...AND INTO THE PIEDMONT BEFORE STALLING TUESDAY MORNING. EXPECT A DECENT AMOUNT OF CONVECTION TO BE ONGOING SUNDAY EVENING ESPCLY CENTRAL/WEST PER SLOWER GFS/CANADIAN AIDED BY TAIL OF DEPARTING S/W TO THE NE. IF MORE LINEAR NATURE OF TSRA TAKES PLACE EARLIER THEN COULD SEE A BAND HEAD EAST INTO THE PIEDMONT...SO PLAN TO RUN DECENT/HIGH CHANCE POPS ACROSS THE CWA SUNDAY EVENING. SW PORTION OF THE BOUNDARY LIKELY TO GET HUNG UP BY EARLY MONDAY MORNING WITH APPROACH OF NEXT RIPPLE OF MID LEVEL ENERGY TOWARD THE OHIO RIVER. THUS THINK AT LEAST SCTD SHRA COULD CONTINUE THRU SUNDAY NIGHT/EARLY MONDAY DESPITE LOSS OF HEATING. WEAKENING S/W SWINGS THRU LATER MONDAY INTO MONDAY NIGHT AND LOOKS TO COINCIDE WITH HEATING ESPCLY ACROSS THE EAST THRU EARLY EVENING. LATEST GUIDANCE ALSO SHOWS BETTER PWATS AND RIBBON OF HIGHER 85H THETA-E ALONG/EAST OF THE BLUE RIDGE WHERE BEST CONVERGENCE PROGGED. INSTABILITY PROVIDED SOME HEATING ALSO ENOUGH TO FOCUS HIGHEST POPS CENTRAL/EASTERN ZONES FROM LATE MORNING ON INTO MONDAY EVENING. WILL FINALLY SEE SOME MID LEVEL DRYING ADVECT IN BEHIND THE PASSING VORT LATER MONDAY NIGHT INTO TUESDAY AS THE FRONT SETTLES TO THE SE. THEREFORE CUT POPS BACK LATER MONDAY NIGHT INTO EARLY TUESDAY BEFORE RESIDUAL RH AND HEATING POSSIBLY CAUSE SOME SCATTERED COVERAGE TUESDAY AFTERNOON. TEMPS A BIT COOLER MONDAY WITH CLOUDS AND QUICKER SHRA DEVELOPMENT...THEN SIMILAR VALUES...MAINLY IN THE 80S ON TUESDAY BEHIND THE BOUNDARY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... NOT A LOT OF CHANGE TO THE EXTENDED WITH THE MEAN UPPER TROF TO THE WEST AND A MOIST SW FLOW CONTINUING THRU THE PERIOD. HOWEVER PIECES OF MID LEVEL ENERGY EJECTIING EAST FROM THE 5H TROFFINESS LIKELY TO PROPEL A WEAKENING SURFACE FRONT SE TOWARD THE AREA INTO LATE WEEK BEFORE DISSIPATING. THIS WOULD ALLOW FOR A LITTLE BETTER LIFT ACROSS THE WEST WEDNESDAY AFTERNOON...AS A WEAK SURFACE WAVE SLIDES BY TO THE NW...THEN OVER THE SOUTH/EAST THURSDAY AS THE AXIS OF DEEPER RESIDUAL MOISTURE EDGES SE. THIS GENERALLY IN LINE WITH THE LATEST ENSEMBLES EARLY ON...THEN CLOSER TO THE 00Z GFS/ECMWF BLEND WHICH SUPPORT AT LEAST HIGH CHANCE POPS...AND HEAVY RAIN POTENTIAL PER VERY HIGH PWATS BY MID WEEK. THUS FOLLOWED CLOSE TO THE LATEST HPC GUIDANCE FOR HIGHER DIURNAL POPS THRU THU. COVERAGE LIKELY TO BECOME A LITLLE MORE SCATTERED FRI/SAT...UNDER LESS FOCUS WITH THE DECAYING FRONT JUST NORTH AND LIFT SHIFTING BACK NW TO THE NEXT COLD FRONT DROPPING SE INTO THE MIDWEST. DEEP RH REMAINS IN PLACE THOUGH AND GIVEN HEATING/OROGRAPHICS/BOUNDARIES HARD TO GO BELOW CHANCE POPS EXCEPT POSSIBLY LATE FRI NIGHT AT THIS POINT. OTRW BASICALLY A PERSISTENCE FORECAST UNDER A WARM/HUMID AIRMASS AND MUGGY TEMPS...WITH MAINLY 60S FOR LOWS RANGING TO OVERALL 80S FOR HIGHS THRU THE PERIOD. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR CONDITIONS WILL TAKE US INTO THE EVENING HOURS WITH ONLY ISOLATED TO SCATTERED SHOWERS AND STORMS IN THE SE WV MOUNTAINS. HERE LOCALIZED...BRIEF IFR/MVFR CONDITIONS POSSIBLE WITH THE SHRA/TSRA. AFTER 06Z...SHRA/TSRA ACTIVITY WILL BECOME MORE NUMEROUS OVER THE SE WV MOUNTAINS AND NEIGHBORING PARTS OF SW VA WITH THE APPORACH OF A COLD FRONT THROUGH THE OHIO VALLEY. AGAIN...LOCALIZED IFR/MVFR CONDITIONS MAY ACCOMPANY THE SHRA/TSRA. MOUNTAIN VALLEY RIVER FOG WILL BE POSSIBLE BY DAYBREAK...ESPEICALLY IN AND AROUND KLWB. ON SUNDAY...COVERAGE OF SHRA/TSRA WILL INCREASE. AGAIN...MOST AREAS WILL REMAIN VFR...BUT LOCALIZED IFR/MVFR CONDITIONS WITH THE SHRA/TSRA WILL BE POSSIBLE. SUNDAY NIGHT THROUGH THURSDAY...A SERIES OF COLD FRONTS WILL KEEP SCATTERD SHRA/TSRA IN THE FORECAST WITH LOCALIZED IFR/MVFR CONDITONS. OVERNIGHT VALLEY/RIVER FOG IS LIKELY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...JH LONG TERM...JH AVIATION...DS
Hazardous weather outlook, Jul 25, 4:07 AM EDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 407 AM EDT SAT JUL 25 2009 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-260815- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 407 AM EDT SAT JUL 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY...TRIGGERING SCATTERED THUNDERSTORMS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...ISOLATED STORMS MAY BRING DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 25, 3:52 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
352 PM EDT SAT JUL 25 2009
WVZ045-252045-
GREENBRIER WV-
352 PM EDT SAT JUL 25 2009
...A STRONG THUNDERSTORM WILL AFFECT GREENBRIER COUNTY...
AT 351 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
RUPERT...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR FRANKFORD AROUND 415 PM...RENICK AROUND 420
PM...RORER AROUND 430 PM...ALVON AROUND 440 PM AND NEOLA AROUND 445
PM.
LAT...LON 3791 8011 3788 8056 3797 8057 3806 8022
3804 8016 3807 8011 3807 7996
EXPERIMENTAL
RCSSpecial weather statement, Jul 25, 3:57 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 357 PM EDT SAT JUL 25 2009 NCZ001-002-018-VAZ012-013-015>017-252200- ASHE-ALLEGHANY NC-WATAUGA-WYTHE-PULASKI-GRAYSON-CARROLL-FLOYD- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... WYTHEVILLE...PULASKI...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD 357 PM EDT SAT JUL 25 2009 ...SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE NORTH CAROLINA AND GRAYSON HIGHLANDS...AND THE NEW RIVER VALLEY THROUGH EARLY THIS EVENING... WIND GUSTS TO 40 MPH...PEA-SIZED HAIL AND HEAVY RAIN ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN FROM THESE STORMS MAY CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RCS
Special weather statement, Jul 25, 4:31 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 PM EDT SAT JUL 25 2009
VAZ016-017-252130-
CARROLL VA-FLOYD VA-
431 PM EDT SAT JUL 25 2009
...A STRONG THUNDERSTORM WILL AFFECT CARROLL AND FLOYD COUNTIES...
AT 430 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF HILLSVILLE...MOVING EAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR INDIAN VALLEY AROUND 450 PM...WILLIS AROUND
455 PM...ALUM RIDGE AROUND 500 PM...FLOYD AROUND 520 PM AND TERRYS
FORK AROUND 530 PM.
LAT...LON 3673 8074 3686 8079 3688 8073 3689 8068
3691 8068 3699 8052 3698 8049 3701 8047
3701 8042 3703 8040 3702 8039 3703 8035
3705 8032 3708 8022 3687 8025
EXPERIMENTAL
RCSLocal storm report, Jul 25, 5:29 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
529 PM EDT SAT JUL 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 NE ALVON 37.93N 80.18W
07/25/2009 GREENBRIER WV FIRE DEPT/RESCUE
LARGE TREE LIMB BROKEN OFF TREE.
&&
BSSpecial weather statement, Jul 25, 5:49 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT SAT JUL 25 2009
VAZ024-035-252245-
AMHERST VA-ROCKBRIDGE VA-
549 PM EDT SAT JUL 25 2009
...A STRONG THUNDERSTORM WILL AFFECT AMHERST AND ROCKBRIDGE
COUNTIES...TO INCLUDED THE CITIES OF BUENA VISTA AND LEXINGTON...
AT 546 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF COLLIERSTOWN...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR LEXINGTON CITY AROUND 605 PM...ROCKBRIDGE
BATHS AROUND 610 PM...BUENA VISTA CITY AROUND 615 PM...CORNWALL...AND
FAIRFIELD AROUND 620 PM...ALTO...AND ORONOCO AROUND 625 PM AND
VESUVIUS AROUND 630 PM.
LAT...LON 3788 7913 3780 7916 3780 7909 3777 7906
3772 7906 3770 7899 3767 7896 3773 7968
3776 7968 3787 7960 3788 7964 3789 7965
3792 7962 3792 7918
EXPERIMENTAL
RCSSpecial weather statement, Jul 25, 6:06 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
606 PM EDT SAT JUL 25 2009
VAZ020-252300-
BATH VA-
606 PM EDT SAT JUL 25 2009
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN BATH COUNTY...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES EAST OF
MARLINTON...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THIS STORM WILL BE NEAR BURNSVILLE AROUND 630 PM.
LAT...LON 3822 7971 3819 7950 3817 7946 3815 7943
3813 7945 3815 7992 3818 7992 3826 7983
3827 7979
EXPERIMENTAL
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 4:31 PM EDT | Special Weather Statement | RNK | Floyd | 59 min |
| Jul 25, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 67 min |
| Jul 25, 5:49 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 56 min |
| Jul 25, 6:06 PM EDT | Special Weather Statement | RNK | Bath | 54 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.